Alert archive / Virginia / Flash Flood Warnings in 2000
Flash Flood Warning 18, NWS Wakefield, VA
NWS Wakefield, VA issued this flash flood warning at Aug 4, 2000, 1:46 PM EDT for Goochland County, Louisa County, Virginia. It was in force for 74 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2000, 1:46 PM EDT (17:46 UTC)
- Expired
- Aug 4, 2000, 3:00 PM EDT
- In force
- 74 min
- Issued by
- NWS Wakefield, VA
- Area
- Whole counties
Counties Goochland County, VA, Louisa County, VA
The radar
The Norfolk radar (KAKQ), 127 km from the middle of the area, began a volume at 17:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 5.8 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1549 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KAKQ 041748 FFWAKQ VAC075-109-041900- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 146 PM EDT FRI AUG 4 2000 THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... GOOCHLAND COUNTY IN CENTRAL VIRGINIA LOUISA COUNTY IN CENTRAL VIRGINIA * UNTIL 300 PM EDT * AT 142 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED STREET FLOODING IN THE TOWN OF LOUISA. THUNDERSTORMS WITH VERY HEAVY RAINFALL ALONG A LINE EXTENDING FROM MINERAL TO HADENSVILLE...MOVING SOUTHEAST AT 15 MPH. DOPPLER RADAR ESTIMATES UP TO TWO INCHES OF RAINPER HOUR WITH THESE STORMS. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...GOOCHLAND...MINERAL AND HADENSVILLE. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES. VEHICLES CAUGHT IN RISING WATErR SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. $$ RUSNAK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 10:45 AM EDT, 3 hours 1 minute earlier.
Area forecast discussion, Aug 4, 10:45 AM EDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD, VA 1045 AM EDT FRI AUG 4 2000 DSCN: TRPLCL DOWNPOURS FROM FIRST S/W CONTG TO STREAM NE INTO NE NC & SERN VA WHERE STORM TOTAL PCPN SHWNG OVR 6 IN IN BERTIE CNTY NC WITH 2-4 INCHES COMMOM OVR SERN VA. THIS S/W SLOWLY MOVS E THIS AFTRN WITH SAT LOOP SHWNG SOME BREAKS W OF I95 DUE TO WK SUBSIDENCE. BUT...NXT S/W HOT ON ITS HEALS MARCHING ACROSS ERN TN WITH CDFRNT STALLED N OF AKQ FA. WITH NXT SYSTM APPRCHG...ANY CLRG WILL RPDLY BE REPLACED BY CLDS DUE TO MOIST AIRMASS OVRHD. THUS WILL KEEP MSTLY CLDY SKIES THIS AFTRN WITH CHC POPS MOST AREAS. WILL CONT LIKELY TO CAT POPS WHERE IT CONTS TO RAIN. STDY PCPN SHUD EXIT OFFSHORE AFTR 18Z...WITH MORE CONVECTION FIRING UP LATER THIS AFTRN. HAVE LOWERED MAXES A BIT DUE TO MORE CLD CVR. FCSTID = 44 RIC 84 67 84 66 / 50 40 10 10 ORF 85 71 83 69 / 80 60 30 10 ECG 85 72 84 71 / 80 60 4y0 10 SBY 84 68 83 64 / 60 50 20 10 .AKQ... MD...NONE. NC...NONE. VA...NONE. 44
In the hours before
Special weather statement, Aug 4, 9:39 AM EDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD, VA 939 AM EDT FRI AUG 4 2000 VAZ091-093>096-041438- ISLE OF WIGHT VA-NEWPORT NEWS/HAMPTON VA-NORFOLK/PORTSMOUTH VA- SUFFOLK VA-YORK INCLUDING POQUOSON VA- 939 AM EDT FRI AUG 4 2000 ...HEAVY RAIN CONTINUES TO CREATE HAZARDOUS DRIVING CONDITIONS THIS MORNING ACROSS PORTIONS OF HAMPTON ROADS... HEAVY SHOWERS AND A FEW EMBEDDED THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE HAMPTON ROADS AREA THROUGH 11 AM. NATIONAL WEATHER SERVICE RADAR INDICATES RAINFALL RATES OF ONE TO ONE AND A HALF INCHES PER HOUR MAY BE POSSIBLE. THE HEAVIEST RAIN IS EXPECTED ACROSS THE CITIES OF HAMPTON AND NEWPORT NEWS. THIS WILL CAUSE PONDING OF WATER ON PORTIONS OF INTERSTATE 64 AND OTHER HIGHWAYS ACROSS HAMPTON ROADS...PLEASE USE EXTRA CAUTION WHEN TRAVELING THIS MORNING. HESS
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 11:51 AM EDT | Flash Flood Warning | AKQ | Accomack | 114 min |
| Aug 4, 3:30 PM EDT | Flash Flood Warning | AKQ | City of Richmond | 90 min |
| Aug 4, 3:49 PM EDT | Flash Flood Warning | AKQ | Henrico | 86 min |
| Aug 4, 4:00 PM EDT | Severe Thunderstorm Warning | AKQ | Louisa | 45 min |
| Aug 4, 4:24 PM EDT | Severe Thunderstorm Warning | AKQ | Northumberland, Westmoreland | 36 min |
| Aug 4, 4:47 PM EDT | Severe Thunderstorm Warning | AKQ | Mecklenburg | 28 min |
| Aug 4, 5:35 PM EDT | Flash Flood Warning | AKQ | Charles City, Chesterfield | 55 min |
| Aug 4, 5:47 PM EDT | Flash Flood Warning | AKQ | Gloucester, James City, New Kent | 88 min |
| Aug 4, 6:42 PM EDT | Flash Flood Warning | AKQ | Surry | 63 min |
Nearby
Flash Flood Warnings in Virginia, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.